Police & Fire

Park City Police Department issues Fentanyl warning for students and parents

PARK CITY, Utah — The Park City Police Department (PCPD) issued a public service announcement regarding a recent increase in Fentanyl use and overdoses within the community and it’s schools.

According to the release, cities and towns nationwide are witnessing an increase in unintentional overdoses due to “laced” or counterfeit drugs which contain Fentanyl. Fentanyl can be difficult to identify and at times commonly mistaken for controlled substances or prescriptions. Notably, Fentanyl overdose deaths are most common among young adults and youth, of which, Park City is not immune to.

Last year 93,000 people in the country overdosed and died, with fentanyl being the primary reason, and for some they aren’t even fully aware of what they are taking.

In an article by KUTV2 last October, Jim Conforti’s wife Lindsey, who received pills from a friend, died after just one dose.

“You can barely see a lethal dose, and that’s the scary thing,” Conforti said to Jim Spiewak of KUTV. “Eventually she turned to the street, to a friend, who sent her four pills. She took exactly one, and it killed her.”

According to the United States Drug Enforcement Administration, “Fentanyl is a synthetic opioid that is 80-100 times stronger than morphine. Pharmaceutical fentanyl was developed for pain management treatment of cancer patients, applied in a patch on the skin. Because of its powerful opioid properties, Fentanyl is also diverted for abuse. Fentanyl is added to heroin to increase its potency, or be disguised as highly potent heroin. Many users believe that they are purchasing heroin and actually don’t know that they are purchasing fentanyl – which often results in overdose deaths. Clandestinely-produced fentanyl is primarily manufactured in Mexico.”

Summit County’s Law Enforcement has seen Fentanyl overdoses and seized drugs containing Fentanyl in the community and schools. It is most commonly seen in blue, green, and pale-colored pills with markings such as “M30”, “K9”, “215”, and “v48”. It can also commonly be seen in a white powder form.

Fentanyl overdoses can be prevented by understanding the signs and symptoms of potential overdose or excessive opioid use. These signs include, pale or cool skin, blue lips or fingernails, abnormal snoring, extreme drowsiness, and slow or labored breathing.

If individuals witness an overdose, they should call 9-1-1 right away. They should also properly dispose of unused or expired medications. The PCPD and Summit County Sheriff’s Office have medication disposal boxes for unused or expired medications in their lobbies for citizens convenience. Additionally, if individuals locate any unknown substance, powder, or pill, do not touch it as it could contain Fentanyl. Instead, individuals should contact their local law enforcement agency immediately.

You May Also Like
TownLift Is Brought To You In Part By These Presenting Partners.
Advertisement

Add Your Organization